Alert archive / New York / Wind Advisories in 2006
Wind Advisory 4, NWS New York, NY
NWS New York, NY issued this wind advisory at Jan 18, 2006, 10:56 AM EST for 9 counties in New York; 4 counties in Connecticut; Hudson County, Passaic County, New Jersey. It took effect at Jan 18, 2006, 4:00 PM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2006, 10:56 AM EST (15:56 UTC)
- In effect from
- Jan 18, 2006, 4:00 PM EST
- Expired
- Jan 18, 2006, 8:00 PM EST
- In force
- 4 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 3.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 746 m²/s²
- 0-3 km storm-relative helicity
- 744 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 181556 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1056 AM EST WED JAN 18 2006 ...DAMAGING WINDS EXPECTED ACROSS THE REGION THROUGH EARLY THIS AFTERNOON... .INTENSIFYING LOW PRESSURE OVER SOUTHEAST CANADA WILL SWING A STRONG COLD FRONT THROUGH THE TRI-STATE REGION EARLY THIS AFTERNOON. STRONG SOUTHERLY WINDS WITH DAMAGING GUSTS ARE LIKELY AHEAD OF THIS FRONT. IN THE WAKE OF THE FRONT...THE WINDS WILL SHIFT TO THE WEST AND REMAIN STRONG THROUGH SUNSET. CTZ005-009-NJZ002>006-011-NYZ067>077-190000- /O.CAN.KOKX.HW.W.0001.000000T0000Z-060118T1700Z/ /O.NEW.KOKX.WI.Y.0004.060118T2100Z-060119T0100Z/ NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 1056 AM EST WED JAN 18 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS HAVE SHIFTED SOUTHWEST AND DECREASED LATE THIS MORNING TO 15 TO 25 MPH...BUT WILL SHIFT WEST AND INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE THIS AFTERNOON WITH THE PASSAGE OF A STRONG COLD FRONT. THIS SECOND ROUND OF STRONGER WINDS WILL CONTINUE INTO EARLY THIS EVENING. THE STRONGEST WINDS WILL BE EXPERIENCED ACROSS THE HIGHER EXPOSED TERRAIN...TALLER BUILDINGS AND BRIDGES...AND ALONG THE IMMEDIATE COASTLINE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON HIGHER BRIDGES AND FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. ADDITIONAL POWER OUTAGES AND DOWNED TREES COULD ALSO OCCUR. USE EXTRA CAUTION. $$ CTZ006>008-010>012-NYZ078>081-181900- /O.NEW.KOKX.WI.Y.0004.060118T2100Z-060119T0100Z/ /O.EXT.KOKX.HW.W.0001.060118T1600Z-060118T1900Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1056 AM EST WED JAN 18 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EST THIS EVENING. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. SOUTHERLY WINDS OF 30 TO 40 MPH WITH OCCASIONAL DAMAGING GUSTS UP TO 60 MPH WILL CONTINUE INTO EARLY THIS AFTERNOON...WITH THE STRONGEST WINDS ACROSS THE HIGHER EXPOSED TERRAIN AND ALONG THE IMMEDIATE COASTLINE. ADDITIONAL POWER OUTAGES AND DOWNED TREES COULD OCCUR. PLEASE BE CAUTIOUS WHILE TRAVELING ON BRIDGES AND OVERPASSES...AS STRONG WINDS WILL MAKE DRIVING LIGHTWEIGHT AND HIGH PROFILE VEHICLES DIFFICULT. WINDS WILL TURN SOUTHWEST AND DECREASE TO 15 TO 25 MPH BY MID AFTERNOON...BUT WILL THEN SHIFT WEST AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ GOODMAN
2 follow-up statements
000 WWUS71 KOKX 181854 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 154 PM EST WED JAN 18 2006 ...GUSTY WINDS EXPECTED THROUGH EARLY THIS EVENING... .STRONG LOW PRESSURE OVER NORTHERN NEW YORK STATE WILL SWING A COLD FRONT THROUGH THE AREA LATE THIS AFTERNOON INTO EARLY THIS EVENING. GUSTY WINDS UP TO 45 MPH ARE POSSIBLE IN THE WAKE OF THE FRONT THROUGH EARLY THIS EVENING. CTZ006>008-010>012-NYZ078>081-190100- /O.CAN.KOKX.HW.W.0001.000000T0000Z-060118T1900Z/ /O.CON.KOKX.WI.Y.0004.060118T2100Z-060119T0100Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 154 PM EST WED JAN 18 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE HIGH WIND WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. THE DAMAGING SOUTHERLY WINDS THAT OCCURRED INTO EARLY THIS AFTERNOON HAVE MOVED EAST OF THE AREA. WINDS HAVE TURNED SOUTHWEST THIS AFTERNOON AND DECREASED TO 15 TO 25 MPH...AND WITH THE PASSAGE OF A COLD FRONT VERY LATE THIS AFTERNOON SHOULD AGAIN INCREASE TO 20 TO 30 MPH...WITH A FEW GUSTS TO 45 MPH POSSIBLE. THIS SECOND ROUND OF STRONGER WINDS WILL CONTINUE INTO EARLY THIS EVENING. THE STRONGEST WINDS WILL BE EXPERIENCED ACROSS THE HIGHER EXPOSED TERRAIN...TALLER BUILDINGS AND BRIDGES...AND IN COASTAL SECTIONS. ADDITIONAL POWER OUTAGES AND DOWNED TREES COULD OCCUR. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON HIGHER BRIDGES AND FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CTZ005-009-NJZ002>006-011-NYZ067>077-190100- /O.CON.KOKX.WI.Y.0004.060118T2100Z-060119T0100Z/ NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 154 PM EST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. WEST WINDS WILL INCREASE TO 20 TO 30 MPH LATE THIS AFTERNOON...WITH A FEW GUSTS TO NEAR 45 MPH POSSIBLE. THIS SECOND ROUND OF STRONGER WINDS WILL CONTINUE INTO EARLY THIS EVENING. THE STRONGEST WINDS WILL BE EXPERIENCED ACROSS THE HIGHER EXPOSED TERRAIN...TALLER BUILDINGS AND BRIDGES...AND IN COASTAL SECTIONS. ADDITIONAL POWER OUTAGES AND DOWNED TREES COULD OCCUR. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON HIGHER BRIDGES AND FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOODMAN
000 WWUS71 KOKX 190109 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 809 PM EST WED JAN 18 2006 ...WINDY CONDITIONS WILL CONTINUE TO ABATE OVERNIGHT... CTZ005>012-NJZ002>006-011-NYZ067>081-190215- /O.EXP.KOKX.WI.Y.0004.000000T0000Z-060119T0100Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 809 PM EST WED JAN 18 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WHILE WINDS WILL CONTINUE TO GUST BETWEEN 30 AND 40 MPH THIS EVENING...THEY WILL CONTINUE TO SUBSIDE OVERNIGHT. CARE SHOULD STILL BE TAKEN WHILE DRIVING HIGH PROFILE VEHICLES. SMALL BRANCHES MAY CONTINUE TO BE DOWNED THIS EVENING...BUT ADDITIONAL POWER OUTAGES WILL BE ISOLATED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Jan 18, 3:00 AM EST, 7 hours 56 minutes earlier.
Area forecast discussion, Jan 18, 3:00 AM EST, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
300 AM EST WED JAN 18 2006
.SUMMARY...POTENTIALLY DANGEROUS HIGH WIND EVENT THIS MORNING. HIGH
WIND WARNING IN EFFECT WITH WIND GUSTS TO 60 MPH LIKELY.
.NEAR TERM (TODAY THROUGH TONIGHT)...
DEEP UPPER TROUGH WITH CLOSED LOW OVER UPPER MISSISSIPPI VALLEY
THIS MORNING WILL NEGATIVELY TILT AND OPEN INTO A STRONG SHORTWAVE
AS IT APPROACHES THE EAST COAST THIS MORNING...WHILE SURFACE LOW
PRESSURE RAPIDLY INTENSIFIES AS IT TRACKS NE FROM THE NORTHERN GREAT
LAKES INTO SOUTHERN CANADA TODAY.
SATELLITE AND RADAR IMAGERY VERIFYING THE MOIST GULF FLOW AND STRONG
LIFT/UPPER DIVERGENCE WITH COOLING CLOUD TOPS AHEAD OF THIS SYSTEM
UP THE APPALACHIAN CHAIN INTO THE NORTHEAST...WHICH WILL TRANSLATE
EASTWARD TO THE COAST BY DAYBREAK. THIS MAIN LIFT/MOISTURE AXIS IS
ABOUT 3 HRS SLOWER THAN 00Z MODELS RUNS...SO MAY HAVE TO ADJUST
TIMING BACK A BIT. RAINFALL WILL BECOME MORE WIDESPREAD AS
SO WILL CONTINUE FFA...AS 00Z MODELS REMAIN SUPPORTIVE OF HEAVY
RAINS ACROSS THE AREA EARLY THIS MORNING THROUGH EARLY AFTERNOON
MORNING AS AN 80 KT LOW LEVEL JET AHEAD OF APPROACHING COLD FRONT
WILL PUMP IN GULF MOISTURE WITH PWATS OF NEAR 1.3 INCHES ACROSS THE
AREA...INTERACTING WITH STRONG LOW-LEVEL CONVERGENCE/OMEGA AHEAD OF
APPROACHING COLD FRONT...ENHANCED BY STRONG VORT ADVECTION ALOFT.
PRECIPITATION BECOMES HEAVY AT TIMES FAR WESTERN SECTIONS OF THE CWA
AROUND OR SOON AFTER 10Z...AND BY 14Z ACROSS EASTERN SECTIONS. ANY
ONE LOCATION EXPECTED TO REMAIN UNDER THE THREAT OF HEAVY RAIN FOR A
PERIOD OF 4 TO 6 HOURS.
ALL OF THIS IS EXPECTED TO CAUSE SOME FLOODING PROBLEMS DURING THE
DAY WHICH WILL INCLUDE FLOODING ALONG RIVERS AND STREAMS...HENCE THE
FLOOD WATCH WILL CONTINUE ACROSS NE NEW JERSEY...LOWER HUDSON
VALLEY...AND SOUTHERN CONN. MINOR URBAN AND POOR DRAINAGE FLOODING
WILL MOST LIKELY OCCUR DURING PERIOD OF HEAVIEST RAIN...THIS
INCLUDES NYC AND LI...WHICH WILL BE HANDLED BY ADVISORIES IF NEEDED.
THE BEST LIFT/QPF AXIS LOOKS TO PASS E OF THE REGION FROM 16Z TO 20Z
WITH COLD FRONT PASSAGE...WITH RAIN TAPERING TO SCATTERED SHOWERS
FROM WEST TO EAST IN ITS WAKE. WELL INLAND IT MAY ACTUALLY END AS
SNOW SHOWERS WITH LITTLE IF ANY ACCUMULATION.
MODELS STILL ADVERTISING 75-80 KT LOW LEVEL JET TO BE OVER THE AREA
THIS MORNING. AFTER COLLAB WITH NEIGHBORING OFFICES WILL UPGRADE TO
A HIGH WIND WARNING FOR ENTIRE AREA THIS MORNING...AS MODELS ARE
CONSIDERABLY UNDERDOING SURFACE TEMPS AND THEREFORE OVER DOING NEAR
SURFACE INVERSION. THINK THAT WITH A BETTER MIXING PROFILE THAN
ADVERTISED AND HEAVIEST SHOWER/CONVECTIVE ACTIVITY COMING THROUGH
EARLY THIS MORNING THROUGH EARLY AFTERNOON THAT SUSTAINED WINDS OF
NEAR 40 MPH AND GUSTS OF 60+ MPH ARE NOT OUT OF THE QUESTION NEAR
THE COAST AND FOR HIGHER TERRAIN AND TALL BUILDINGS. THESE WOULD BE
DAMAGING WINDS. THESE WINDS SHOULD SUBSIDE BEHIND FRONTAL PASSAGE
FROM 11 AM TO 2 PM FROM W TO E.
PATCHY FOG MAY DEVELOP AHEAD OF APPROACHING WARM FRONT THIS MORNING
AS LOW LEVELS MOISTEN AND MID 40S DEWPOINT AIR BEGINS TO ADVECT IN
FROM OFF THE OCEAN. WITH WINDS PICKING UP...ESPECIALLY ALONG THE
COAST...BELIEVE THERE WILL BE ENOUGH TURBULENCE TO PREVENT IT FROM
BEING DENSE. IF ANY FOG DEVELOPS...IT SHOULD MIX OUT AFTER DAYBREAK
AS WARM FRONT WORKS NORTH OF THE ENTIRE REGION AND SURFACE LAYER
BECOMES MORE MIXED.
A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR
THROUGH THIS AFTERNOON WITH STRONG SYNOPTIC LIFT...VERY STRONG DEEP
LAYER SHEAR AND LOW LEVEL-HELICITY...AND MARGINAL ELEVATED
INSTABILITY COMING INTO PLAY AHEAD OF THE COLD FRONT.
TEMPS SHOULD REACH WELL INTO THE 50S TO NEAR 60 ALONG CITY AND COAST
WITH STRONG LOW-LEVEL WAA AHEAD OF WARM FRONT.
TEMPS WILL BE FALLING THIS AFTERNOON AFTER FROPA...WITH STRONG CAA
DEVELOPING ON A WESTERLY WIND AFTER 20Z. WIND ADVISORY WINDS WILL
CONTINUE THROUGH AROUND MIDNIGHT. TEMPERATURES SHOULD DROP TO NEAR
NORMAL TONIGHT AS SKIES CLEAR OUT.
&&
.SHORT TERM (THURSDAY THROUGH FRIDAY)...
DRY THROUGH THE PERIOD AS HIGH PRESSURE BECOMES WELL ESTABLISH OFF
THE MID ATLANTIC COAST. USED A BLEND OF THE MAVS AND METS THROUGH
THIS TIME PERIOD
&&
.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...HIGH PRESSURE AT THE
SURFACE AND ALOFT OFF THE SOUTHERN MID ATLANTIC COAST INITIALLY WILL
CONTINUE TO TRANSPORT VERY MILD AIR NORTHWARD. ANOTHER IN THE
ENDLESS PARADE OF PACIFIC SHORTWAVES AFFECTING THE AREA THIS WINTER
WILL RIDE NORTHEAST THROUGH THE GREAT LAKES INTO SOUTHEAST CANADA
SAT NIGHT AND SUN...BRINGING A PERIOD OF RAIN AND INCREASED WIND
AHEAD OF ITS TRAILING COLD FRONT...MAYBE EVEN A RUMBLE OF THUNDER AS
00Z GFS PREDICTS SHOWALTER INDICES LOWERING TO AOB +2C. AFTER THE
FRONT PASSES THROUGH...ONLY LOOKING AT SLIGHT CHANCE POP FOR SUNDAY
VIA CYCLONIC LOW LEVEL FLOW AND TAIL END OF THE SHORTWAVE PASSING
THROUGH. OTHERWISE FLOW OVER THE LOWER 48 WILL BE ZONAL IN THE WAKE
OF THE SYSTEM THEREAFTER THROUGH TUE...WITH THE POLAR VORTEX
ANCHORED NEAR THE DAVIS STRAIT AND NO HIGH LATITUDE BLOCKING TO
FORCE ARCTIC AIR SOUTHWARD...SO TEMPS WILL REMAIN ABOVE
NORMAL...WITH ONLY SLIGHT CHANCE POP MON AFTERNOON AND AGAIN TUE
MORNING AS WEAK FRONTAL SYSTEMS PASS BY TO THE NORTH.
&&
.HYDROLOGY...
SYSTEM AFFECTING THE REGION TODAY IS STILL EXPECTED TO GENERATE
BETWEEN 1 AND 1 1/2 INCHES ACROSS THE REGION. COULD SEE SOME LOCALLY
HIGHER AMOUNTS OVER NORTHWESTERN ZONES WHERE SOME OROGRAPHIC
ENHANCEMENT IS EXPECTED.
FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE CWA BASED ON ACTIVE
PATTERN OVER THE LAST MONTH...SNOWPACK...FORECASTED RAINFALL RATES
AND TOTAL...AND RECENT RIVER/STREAM ACTIVITY.
&&
.AVIATION...
WARM FRONT MOVING NORTH INTO NEW ENGLAND EARLY THIS AM WITH A COLD
FRONT APPROACHING FROM PENNSYLVANIA SET THE STAGE FOR DANGEROUS WIND
EVENT IN THE WARM SECTOR. MILD TEMPERATURES (60 F) AT SURFACE WITH
70 TO 80 KT LOW LEVEL JET AT FL 020 WILL ALLOW FOR GUSTS TO 50 KTS
AT TERMINAL THIS MORNING. LLWS WITH MODERATE TO SEVERE TURBC
EXPECTED. ISOLATED ELEVATED CB AS WELL.
THIS IS POTENTIALLY DANGEROUS SITUATION AS THIS IS AMONG THE
STRONGEST LOW LEVEL JETS EVER SEEN IN THE NYC AREA.
EXPECTING 2 WIND SHIFTS WITH DUAL STRUCTURE OF COLD FRONT. WINDS
STILL GUST 35 TO 40 KT IN THE AFTERNOON WITH RAPID IMPROVEMENT OF
CIGS AND VSBY.
&&
.MARINE...
WILL UPGRADE TO STORM WARNINGS ON OCEAN WATERS AHEAD OF COLD FRONT
THROUGH AROUND 2 PM...WITH CURRENT CONDITIONS AND DOWNSTREAM BUOYS
NECESSITATING UPGRADE. COLD FRONT SLIDES ACROSS AREA WATERS EARLY
THIS AFTERNOON...SUSTAINED WINDS DECREASE...BUT GUSTS REMAIN IN GALE
FORCE RANGE. GALE FORCE CONDITIONS SHOULD PERSIST AT LEAST THROUGH
06Z THURSDAY ACROSS WESTERN SOUND AND HARBOR AND 12Z THURSDAY ACROSS
WESTERN SOUND AND OCEAN WATERS. SEAS AND WINDS SLOWLY DIMINISH
THURSDAY AFTERNOON AS A WEAK RIDGE BUILDS OVERHEAD.
COASTAL FLOODING DOES NOT APPEAR TO BE AN ISSUE DUE TO THE BRIEF
TIME THAT WINDS ARE ONSHORE AND THE LOW ASTRONOMICAL CONDITIONS.
BLOW OUT TIDES ALSO DO NOT APPEAR LIKELY BASED ON TIDE GUIDANCE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING FOR CTZ005-009 UNTIL NOON WEDNESDAY.
...FLOOD WATCH FOR CTZ005>012 FROM 7 AM WEDNESDAY TO 6 PM
WEDNESDAY.
...HIGH WIND WARNING FOR CTZ006>008-010>012 UNTIL 2 PM WEDNESDAY.
NJ...FLOOD WATCH FOR NJZ002>005-011 UNTIL 6 PM WEDNESDAY.
...HIGH WIND WARNING FOR NJZ002>006-011 UNTIL NOON WEDNESDAY.
NY...FLOOD WATCH FOR NYZ067>071 UNTIL 6 PM WEDNESDAY.
...HIGH WIND WARNING FOR NYZ067>077 UNTIL NOON WEDNESDAY.
...HIGH WIND WARNING FOR NYZ078>081 UNTIL 2 PM WEDNESDAY.
MARINE...GALE WARNING FOR ANZ330 UNTIL 7 AM THURSDAY.
...GALE WARNING FOR ANZ335-338 UNTIL 2 AM THURSDAY.
...STORM WARNING FOR ANZ350-353-355 UNTIL 7 AM THURSDAY.
&&
VAZ/TONGUEHazardous weather outlook, Jan 18, 5:18 AM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 518 AM EST WED JAN 18 2006 NJZ002>005-011-NYZ067>071-191030- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-UNION-ORANGE-PUTNAM- ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 518 AM EST WED JAN 18 2006 ...HIGH WIND WARNING IN EFFECT THROUGH EARLY THIS AFTERNOON... ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS OF 20 TO 25 MPH EARLY THIS MORNING WILL INCREASE TO 30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60 MPH TOWARDS DAYBREAK. THE STRONGEST WINDS WILL BE EXPERIENCED ACROSS THE HIGHER EXPOSED TERRAIN AND ELEVATED BRIDGES. BE AWARE THAT POWER OUTAGES COULD OCCUR AS STRONG WINDS KNOCK DOWN POWER LINES. TREES MAY ALSO BE DOWNED AS WELL. HEAVY RAIN THIS MORNING...WITH ISOLATED THUNDERSTORMS...WILL TAPER OFF THIS AFTERNOON. FLOODING ALONG RIVERS...STREAMS AND ON ROADWAYS IS POSSIBLE THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND ADVISORY MAY BE NEEDED THIS EVENING...AS WESTERLY WINDS MAY GUST TO 45 MPH OR HIGHER. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR ICING...RAINFALL...FLOODING...HIGH WINDS AND POSSIBLE DAMAGE REPORTS. PLEASE SEND REPORTS TO OKX.SPOTTERS@NOAA.GOV NJZ006-NYZ072>081-191030- HUDSON-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 518 AM EST WED JAN 18 2006 ...HIGH WIND WARNING IN EFFECT THROUGH EARLY THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS OF 20 TO 25 MPH EARLY THIS MORNING WILL INCREASE TO 30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60 MPH TOWARDS DAYBREAK. THE STRONGEST WINDS WILL BE EXPERIENCED ACROSS THE HIGHER EXPOSED TERRAIN...TALLER BUILDINGS AND BRIDGES...AND ALONG THE IMMEDIATE COASTLINE. BE AWARE THAT POWER OUTAGES COULD OCCUR AS STRONG WINDS KNOCK DOWN POWER LINES. TREES MAY ALSO BE DOWNED AS WELL. HEAVY RAIN THIS MORNING...WITH ISOLATED THUNDERSTORMS...WILL TAPER OFF THIS AFTERNOON. MINOR URBAN FLOODING IS POSSIBLE THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND ADVISORY MAY BE NEEDED THIS EVENING...AS WESTERLY WINDS MAY GUST TO 45 MPH OR HIGHER. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR RAINFALL...FLOODING...HIGH WINDS AND DAMAGE REPORTS. PLEASE SEND REPORTS TO OKX.SPOTTERS@NOAA.GOV ANZ330-335-338-191030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 518 AM EST WED JAN 18 2006 ...GALE WARNING IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE WARNING IN EFFECT. ISOLATED THUNDERSTORMS POSSIBLE THROUGH EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY MAY BE NEEDED THROUGH END OF THE WEEK...OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TO REPORT WIND AND SEA OBSERVATIONS. PLEASE SEND REPORTS TO OKX.SPOTTERS@NOAA.GOV ANZ350-353-355-191030- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 518 AM EST WED JAN 18 2006 ...STORM WARNING IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STORM WARNING IN EFFECT WITH HIGH SEAS. ISOLATED THUNDERSTORMS POSSIBLE THROUGH EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY MAY BE NEEDED THROUGH END OF THE WEEK...OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TO REPORT WIND AND SEA OBSERVATIONS. PLEASE SEND REPORTS TO OKX.SPOTTERS@NOAA.GOV CTZ005>012-191030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 518 AM EST WED JAN 18 2006 ...HIGH WIND WARNING IN EFFECT THROUGH EARLY THIS AFTERNOON... ...FLOOD WATCH REMAINS IN EFFECT FROM THIS MORNING THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS OF 20 TO 25 MPH EARLY THIS MORNING WILL INCREASE TO 30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60 MPH TOWARDS DAYBREAK. THE STRONGEST WINDS WILL BE EXPERIENCED ACROSS THE HIGHER EXPOSED TERRAIN...AND ALONG THE IMMEDIATE COASTLINE. BE AWARE THAT POWER OUTAGES COULD OCCUR AS STRONG WINDS KNOCK DOWN POWER LINES. TREES MAY ALSO BE DOWNED AS WELL. HEAVY RAIN THIS MORNING...WITH ISOLATED THUNDERSTORMS...WILL TAPER OFF THIS AFTERNOON. FLOODING ALONG RIVERS...STREAMS AND ON ROADWAYS IS POSSIBLE THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND ADVISORY MAY BE NEEDED THIS EVENING...AS WESTERLY WINDS MAY GUST TO 45 MPH OR HIGHER. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR RAINFALL...FLOODING...HIGH WINDS AND POSSIBLE DAMAGE REPORTS. PLEASE SEND REPORTS TO OKX.SPOTTERS@NOAA.GOV
In the hours before
Local storm report, Jan 18, 6:19 AM EST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
619 AM EST WED JAN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM NON-TSTM WND DMG SADDLE BROOK 40.90N 74.10W
01/18/2006 BERGEN NJ TRAINED SPOTTER
70 FT PINE TREE FELL ON HOUSE.
&&
NFLocal storm report, Jan 18, 7:26 AM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
726 AM EST WED JAN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 AM NON-TSTM WND DMG CO-OP CITY 40.87N 73.82W
01/18/2006 BRONX NY CO-OP OBSERVER
SCAFFOLD BLOWN OFF BUILDING.
&&
BCLocal storm report, Jan 18, 7:34 AM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
734 AM EST WED JAN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM NON-TSTM WND DMG HASTINGS-ON-HUDSON 40.99N 73.88W
01/18/2006 WESTCHESTER NY PUBLIC
3 LARGE BRANCHES DOWN, WINDS HAVE RIPPED PLYWOOD AND
GUTTERS OFF A HOUSE.
&&
NFLocal storm report, Jan 18, 8:53 AM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
853 AM EST WED JAN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM NON-TSTM WND DMG HARLEM 40.82N 73.94W
01/18/2006 NEW YORK NY BROADCAST MEDIA
TREE DOWN ON METRO NORTH RAIL LINES. RAIL SERVICE ON THE
HARLEM AND NEW HAVEN LINES IN AND OUT OF GRAND CENTRAL
STATION HAVE BEEN SUSPENDED.
&&
BCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 4:13 AM EST | High Wind Warning | OKX | Bronx, Kings, New York, Orange, Putnam, Richmond and 3 more | 10 hr |
| Jan 18, 11:59 AM EST | Special Marine Warning | OKX | 31 min | |
| Jan 18, 12:26 PM EST | Special Marine Warning | OKX | 34 min |
Nearby
Wind Advisories in New York, 2006Wind Advisories in Connecticut, 2006Wind Advisories in New Jersey, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.